Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 123, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 22, 2011, 1:40 PM EDT for Elkhart County, Kosciusko County, Noble County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 1:40 PM EDT (17:40 UTC)
- Expired
- Jun 22, 2011, 2:14 PM EDT
- In force
- 34 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Kosciusko County, IN, Noble County, IN
The radar
The Northern Indiana radar (KIWX), 8 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
869
WUUS53 KIWX 221740
SVRIWX
INC039-085-113-221830-
/O.NEW.KIWX.SV.W.0123.110622T1740Z-110622T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
140 PM EDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
NORTHWESTERN NOBLE COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 230 PM EDT
* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 5 MILES WEST OF WARSAW...
AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
NORTH WEBSTER AND MILFORD...
SYRACUSE...
LIGONIER AND MILLERSBURG...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MONOQUET...LITTLE CHAPMAN LAKE...BIG CHAPMAN LAKE...OSWEGO...
LEESBURG...IRISH LAKE...SECHRIST LAKE...BIG BARBEE LAKE...JAMES
LAKE...TIPPECANOE LAKE...DEWART LAKE AND WILMOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4153 8566 4153 8560 4139 8544 4116 8600
4126 8607 4128 8607 4155 8567
TIME...MOT...LOC 1740Z 233DEG 36KT 4126 8592
WIND...HAIL 60MPH <.50IN
$$
FISHER2 follow-up statements
048
WWUS53 KIWX 221802
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
202 PM EDT WED JUN 22 2011
INC039-085-113-221830-
/O.CON.KIWX.SV.W.0123.000000T0000Z-110622T1830Z/
ELKHART IN-NOBLE IN-KOSCIUSKO IN-
202 PM EDT WED JUN 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN KOSCIUSKO...NORTHWESTERN NOBLE AND SOUTHEASTERN
ELKHART COUNTIES...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHEAST OF
SYRACUSE...AND MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LIGONIER AND MILLERSBURG...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE KIMMEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4131 8574 4143 8585 4155 8567 4153 8566
4153 8560 4142 8548
TIME...MOT...LOC 1803Z 233DEG 36KT 4139 8567
WIND...HAIL 60MPH <.50IN
$$173
WWUS53 KIWX 221814
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EDT WED JUN 22 2011
INC039-085-113-221824-
/O.CAN.KIWX.SV.W.0123.000000T0000Z-110622T1830Z/
ELKHART IN-NOBLE IN-KOSCIUSKO IN-
214 PM EDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOSCIUSKO...
NORTHWESTERN NOBLE AND SOUTHEASTERN ELKHART COUNTIES IS CANCELLED...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4131 8574 4143 8585 4155 8567 4153 8566
4153 8560 4142 8548
TIME...MOT...LOC 1814Z 233DEG 36KT 4145 8554
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:01 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 22, 11:01 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1101 AM EDT WED JUN 22 2011 .UPDATE... UPDATED ZFP OUT MAINLY TO REFLECT UPGRADE FROM CHC TO SCT WORDING ACROSS MAINLY THE NORTH TODAY...AND ALSO ADDED SOME TEMPORAL DETAIL TO POPS/WX 15-00Z TODAY. A FEW SHOWERS HAVE ALREADY DEVELOPED JUST WEST OF THE FA ALONG A SFC TROUGH AND AREA OF LOW LVL MOISTURE CONVERGENCE. CONVERGENCE ALONG THIS FEATURE WILL WEAKEN SOME AS IT PROGRESSES EWD INTO THE FA THIS AFTN...BUT FEEL FAVORABLE LEFT EXIT MID/UPPER LEVEL JET DYNAMICS AND INCREASING BOUNDARY LAYER DESTABILIZATION WILL BE ENOUGH TO SUPPORT AT LEAST SCT SHOWERS/STORMS ACROSS MUCH OF THE FA THIS AFTN. THERE STILL IS LOWER CONFIDENCE FARTHER SOUTH AWAY FROM BETTER FORCING...SO HELD WITH MID CHC POPS (NON COVERAGE WORDING) FOR NOW. AREA AMDAR SOUNDINGS SHOW LITTLE CONVECTIVE INHIBITION AND EXPECT SBCAPE/S TO INCREASE TO NEAR 1500 J/KG IN THE EAST. THIS COMBINED WITH EFFECTIVE SHEAR AROUND 40 KNOTS...MAXIMIZED IN THE EAST...STILL RAISES CONCERNS FOR SVR STORMS THIS AFTN ALONG/EAST OF A GRISSOM- WARSAW-THREE RIVERS LINE. HWO AND SVR MENTION NE HALF COVER THIS THREAT WELL. STRONG UNIDIRECTIONAL FLOW ON THE WOLCOTT PROFILER AND ALREADY GUSTY WINDS PER GRADIENT FORCING HINTS AT DAMAGING WINDS BEING THE MAIN THREAT. && .PREV DISCUSSION... /ISSUED 658 AM EDT WED JUN 22 2011/ AVIATION... UNSEASONABLY DEEP LOW OVER SRN MN THIS MORNING WILL MOVE SLOWLY NE OVER THE NEXT 24HRS. DIURNAL MIXING OF STRONG WSWLY WINDS ALOFT EVIDENT ON 10Z WLCI3/WNCI2 PROFILERS AND PIA/FWA AMDAR SOUNDINGS WILL CAUSE CDFNT OVER IL TO ACCELERATE EASTWARD ACROSS NRN INDIANA DURING THE DAY. GENERALLY VFR CONDITIONS EXPECTED TODAY WITH OCNL MVFR CIGS THIS MORNING AS STRATUS MIXES OUT AND CU DEVELOPS. CONVERGENCE/INSTABILITY ALONG FRONT SHOULD BE SUFFICIENT FOR SCT TSTMS TO DVLP WITH BEST CHC OF DEEP CONVECTION IMPACTING FWA WHERE FROPA WILL COME LATER THIS AFTN. STRATO CU SHOULD WRAP AROUND DEEP LOW AND SPREAD ACROSS FROM W-E NRN INDIANA OVERNIGHT CAUSING CIGS TO LOWER TO LOW MVFR BY THURSDAY MORNING. PREV DISCUSSION... /ISSUED 418 AM EDT WED JUN 22 2011/ SHORT TERM... TODAY THROUGH THURSDAY NIGHT CLOSED MID LEVEL UPPER LOW WILL CONTINUE IT/S SLOW TREK EAST INTO THE GREAT LAKES IN THE PERIOD. ISOLD SHRA AND TS WERE PRESENT ACROSS THE FA AND TO THE SW...AS NUMEROUS WEAK IMPULSES CONTINUE TO ADVECT NE IN CYCLONIC FLOW. THE LAST MAJOR THETA-E RIDGE WILL PROPAGATE EAST THROUGH THE FA TODAY...SUPPORTING THE DEVELOPMENT OF SHRA/TS ALONG A NORTH-SOUTH ORIENTED LINE ACROSS THE REGION AS A POTENT MID LEVEL JET AND ASSOCIATED POCKET OF INCREASED SHEAR SPREADS OVER THE REGION. CYCLONIC FLOW WITH BROAD LARGE SCALE WEAK ASCENT WILL SPREAD INTO THE REGION OVERNIGHT INTO THUR...WITH COOLING TEMPS/DRYING LL CONDITIONS EXPECTED. CLOUDS WILL INCREASE WITH SCATTERED SHRA POSSIBLE THROUGH THUR...WITH LESSENING PRECIP CHANCES THROUGH THE END OF THE PERIOD. MAIN CONCERN TODAY WILL BE THE CHANCE FOR TS ACROSS THE FA...WITH THE POTENTIAL FOR GUSTY DAMAGING WINDS ONCE AGAIN TODAY IN THE EAST. 65-70 KNOT H5 JETLET WILL ADVECT INTO THE REGION THIS AFTERNOON WITH STRONG LIFT EXPECTED AT THE NOSE OF THIS FEATURE. DEVELOPING THETA-E RIDGE AHEAD OF ADVECTING SFC TROUGH WILL PROVIDE THE FOCUS FOR FORCING STRONG UPDRAFTS THIS AFTERNOON. NAM/GFS MODIFIED SOUNDING PROGS 1500-2000 J/KG OF CAPE GIVEN STRONG DIURNAL HEATING. 0-6 KM SHEAR VALUES IN THE 40-50 KNOT RANGE WILL COMBINED WITH STRONG FLOW OFF THE SFC AND STEEP LL LAPSE RATES TO SET THE STAGE FOR A FEW SEVERE STORMS IN THE EASTERN THIRD OF THE FA...WITH THE BEST CHANCES FOR SEVERE NORTH CLOSER THE TO ADVECTING UPPER IMPULSE. MAIN THREAT WILL BE DAMAGING WIND GUSTS WITH ISOLD LARGE HAIL NOT OUT OF THE QUESTION GIVEN THE POTENTIAL FOR ROTATING UPDRAFTS. DID ADD SEVERE MENTION IN THE NE AND EAST ZONES GIVEN THIS CONCERN. DRY SLOT WILL ADVECT INTO THE AREA BY LATE AFTERNOON WITH A LULL IN PRECIP CHANCES UNTIL WRAP AROUND CIRCULATION ADVECTS INTO THE REGION TONIGHT. INCREASING LARGE SCALE ASCENT WITH PROGGED FALLING LL COND PRESSURE DEFICITS ON ISENTROPIC SFC/S IN NAM/GFS/ECMWF DATA WILL SUPPORT INCREASED CHANCES FOR PRECIP...ESP ACROSS THE NORTH TONIGHT THROUGH THUR. EXPECT INCREASING CLOUDS WITH SHRA CHANCES LINGERING THROUGH THUR NIGHT. MUCH COOLER TEMPS CAN BE EXPECTED WITH HIGHS GENERALLY IN THE 60S THUR. DRIER AIR WILL BEGIN TO ADVECT INTO THE REGION WITH DEWPOINTS FALLING INTO THE 50S THUR NIGHT. LONG TERM.../FRIDAY THROUGH TUESDAY/ VERTICALLY STACKED LOW OVER SE ONTARIO WILL LIFT SLOWLY NE AND WEAKEN/OPEN UP FRIDAY CAUSING CYCLONIC FLOW TO GRADUALLY WANE ACROSS OUR AREA. MODELS SUGGESTING POTENTIAL FOR SOME LINGERING LIGHT SHOWERS AT LEAST THROUGH THE MORNING... BUT TREND HAS BEEN TOWARD LESS MOISTURE/LIFT IN THIS PERIOD SO FOR NOW LEFT POPS OUT OF THE FCST FOR FRIDAY. MOSTLY CLOUDY SKIES AND COOL AIRMASS SHOULD KEEP HIGHS MUCH BLO NORMAL IN THE 65-70 DEG RANGE ACROSS THE AREA. HIGH PRESSURE EXPECTED TO MOVE SLOWLY EAST ACROSS THE GRTLKS OVER THE WEEKEND PROVIDING FAIR WX WITH CONTD BLO NORMAL TEMPS. LATEST MEDIUM RANGE MODELS IN AGREEMENT ON SOME POTENTIAL FOR SHOWERS/TSTMS TO MOVE BACK INTO THE AREA EARLY NEXT WEEK AS THE GRTLKS HIGH MOVES EAST AND A LOW PRESSURE SYSTEM MOVES INTO THE CENTRAL PLAINS CAUSING A WARM FRONT TO LIFT NORTHWARD INTO THE OH VALLEY WHILE A SHRTWV MOVES EAST ALONG THE U.S./CANADA BORDER PUSHING A WK CDFNT INTO THE UPR GRTLKS. HWVR... MODEL RUN-RUN CONTINUITY QUITE POOR IN THIS TIME RANGE SO HELD OFF ADDING POPS. SLOW WARMING TREND STILL SEEMS REASONABLE EARLY NEXT WEEK WITH TEMPS EXPECTED TO RISE BACK TO ABOVE NORMAL BY DAY7. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...JC LONG TERM...JT AVIATION...JT UPDATE...STEINWEDEL
Hazardous weather outlook, Jun 22, 5:17 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 517 AM EDT WED JUN 22 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-230930- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 517 AM EDT WED JUN 22 2011 /417 AM CDT WED JUN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING EAST ACROSS THE AREA TODAY IS EXPECTED TO CAUSE SCATTERED THUNDERSTORMS. THE STORMS WILL BE MOST NUMEROUS THIS AFTERNOON OVER EASTERN PORTIONS OF THE AREA WHERE SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN PORTIONS OF THE AREA THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-230930- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 517 AM EDT WED JUN 22 2011 /417 AM CDT WED JUN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND THIS EVENING. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BERRIEN COUNTY SHORELINE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF RIP CURRENTS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 22, 10:58 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 E LINKVILLE 41.42N 86.24W
06/21/2011 M0.70 INCH MARSHALL IN PUBLIC
0625 PM TSTM WND GST DELPHOS 40.84N 84.34W
06/21/2011 M62 MPH ALLEN OH TRAINED SPOTTER
MEASURED 62 MPH WIND GUST AND HAIL SLIGHTLY LARGER THAN
PEAS FALLING
0625 PM TSTM WND DMG ELKHART 41.68N 85.98W
06/21/2011 ELKHART IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN THROUGHOUT THE NW PART OF
THE COUNTY INCLUDING THE CITY OF ELKHART. TIME ESTIMATED
FROM RADAR.
0627 PM HAIL 2 E DELPHOS 40.84N 84.30W
06/21/2011 M0.88 INCH ALLEN OH TRAINED SPOTTER
HAIL WENT FROM PEA TO NICKEL SIZE
0628 PM TSTM WND DMG DELPHOS 40.84N 84.34W
06/21/2011 ALLEN OH EMERGENCY MNGR
TREES DOWN. 15 TO 20 POWER POLES DOWN IN THE CITY OF
DELPHOS. NUMEROUS POWER OUTAGES. TIME ESTIMATED FROM
RADAR.
0635 PM TSTM WND DMG CASSOPOLIS 41.91N 86.01W
06/21/2011 CASS MI LAW ENFORCEMENT
WATER COVERING MANY ROADS IN THE COUNTY. TREES AND
POWER LINES ALSO REPORTED DOWN AT VARIOUS LOCATIONS
THROUGHOUT THE COUNTY. TIME ESTIMATED FROM RADAR.
0712 PM TSTM WND DMG CENTREVILLE 41.92N 85.53W
06/21/2011 ST. JOSEPH MI LAW ENFORCEMENT
TREE AND POWER LINE DOWN. TIME ESTIMATED FROM RADAR
0746 PM TSTM WND DMG 1 W COESSE 41.13N 85.42W
06/21/2011 WHITLEY IN EMERGENCY MNGR
BILLBOARD SIGN BLOWN DOWN...TREE DOWN
0751 PM TSTM WND DMG 3 SSW HAMILTON 41.49N 84.94W
06/21/2011 DE KALB IN PUBLIC
TREES DOWN AT CR 10 AND SR 427...TIME ESTIMATED FROM
RADAR
0758 PM HAIL HAMILTON 41.53N 84.91W
06/21/2011 M0.70 INCH STEUBEN IN TRAINED SPOTTER
DIME SIZE CURRENTLY FALLING
0759 PM TSTM WND DMG HAMILTON 41.53N 84.91W
06/21/2011 STEUBEN IN TRAINED SPOTTER
TREES DOWN ACROSS ROAD NEAR SR 427 AND CR 10
0759 PM TSTM WND DMG TRI-LAKES 41.25N 85.44W
06/21/2011 WHITLEY IN EMERGENCY MNGR
TREE LIMB BROUGHT A POWER LINE DOWN
0812 PM TSTM WND DMG WARSAW 41.24N 85.85W
06/21/2011 KOSCIUSKO IN NWS EMPLOYEE
LARGE BRANCHES DOWN AND POWER OUTAGES.
0812 PM TSTM WND DMG BRYAN 41.47N 84.55W
06/21/2011 WILLIAMS OH EMERGENCY MNGR
POWER LINES AND POLES DOWN...THE CITY OF BRYAN WITHOUT
POWER
0813 PM TSTM WND DMG BRONSON 41.87N 85.19W
06/21/2011 BRANCH MI EMERGENCY MNGR
LARGE BRANCH AND POWER LINES FELL ON A VEHICLE
0819 PM HAIL 4 NE NORTH JUDSON 41.26N 86.72W
06/21/2011 M0.50 INCH STARKE IN TRAINED SPOTTER
FELL FOR ABOUT 2 TO 3 MINUTES
0820 PM TSTM WND DMG 3 ESE BRONSON 41.86N 85.14W
06/21/2011 BRANCH MI EMERGENCY MNGR
LARGE LIMB DOWN ON SNOW PRAIRIE ROAD
0825 PM TSTM WND DMG PLEASANT LAKE 41.58N 85.02W
06/21/2011 STEUBEN IN TRAINED SPOTTER
HOUSE TRAILER HEAVILY DAMAGED
0832 PM TSTM WND DMG UNION CITY 42.07N 85.14W
06/21/2011 BRANCH MI EMERGENCY MNGR
POWER LINES DOWN IN UNION CITY
0835 PM TSTM WND DMG HILLSDALE 41.92N 84.63W
06/21/2011 HILLSDALE MI EMERGENCY MNGR
TREES AND POWER LINES DOWN. POWER OUTAGES REPORTED.
TIME ESTIMATED FROM RADAR
0841 PM TSTM WND DMG SHERWOOD 42.00N 85.24W
06/21/2011 BRANCH MI EMERGENCY MNGR
TREE FELL ON POWER LINES
0847 PM TSTM WND DMG S UNION CITY 42.07N 85.14W
06/21/2011 BRANCH MI EMERGENCY MNGR
TREE DOWN ACROSS ADOLPH ROAD AT CLAY ROAD...ABOUT A
HALF MILE SOUTH OF UNION CITY
0902 PM TSTM WND DMG LA PORTE 41.61N 86.72W
06/21/2011 LAPORTE IN TRAINED SPOTTER
SCATTERED TREES DOWN
0913 PM TSTM WND GST 4 NW SOUTH BEND 41.72N 86.30W
06/21/2011 M50 MPH ST. JOSEPH IN ASOS
0925 PM MARINE TSTM WIND 2 NNW MICHIGAN CITY 41.74N 86.91W
06/21/2011 M40 MPH LMZ046 IN C-MAN STATION
&&
EVENT NUMBER IWX1101068 IWX1101069 IWX1101071 IWX1101070 IWX1101074
IWX1101072 IWX1101073 IWX1101087 IWX1101078 IWX1101075 IWX1101076
IWX1101088 IWX1101077 IWX1101085 IWX1101079 IWX1101080 IWX1101082
IWX1101081 IWX1101083 IWX1101090 IWX1101084 IWX1101086 IWX1101091
IWX1101089 IWX1101092
BENTLEYSpecial weather statement, Jun 22, 12:13 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 PM EDT WED JUN 22 2011
INZ004-005-012>014-MIZ077-078-221715-
BERRIEN MI-CASS MI-ELKHART IN-MARSHALL IN-PULASKI IN-ST. JOSEPH
IN-STARKE IN-
1213 PM EDT WED JUN 22 2011
...DEVELOPING LINE OF THUNDERSTORMS MOVING TOWARD WESTERN
MARSHALL...ST. JOSEPH...NORTHWESTERN ELKHART AND EXTREME
NORTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN
PULASKI...EXTREME NORTHEASTERN LA PORTE AND EASTERN STARKE COUNTIES
IN NORTHWEST INDIANA...AND WESTERN CASS AND BERRIEN COUNTIES IN
SOUTHWEST MICHIGAN...
AT 1210 PM EDT/1110 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF DEVELOPING THUNDERSTORMS EXTENDING FROM FAIR
PLAIN TO WALKERTON TO WINAMAC...MOVING NORTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BENTON HARBOR AND BENTON HEIGHTS...
BUCHANAN...
PLYMOUTH...
NILES...
SOUTH BEND...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4208 8623 4207 8605 4159 8599 4117 8644
4117 8647 4114 8647 4096 8666 4141 8652
4152 8652 4153 8650 4157 8648 4165 8649
4165 8652 4207 8652 4225 8637 4225 8623
TIME...MOT...LOC 1612Z 207DEG 32KT 4207 8647 4149 8646
4110 8657Special weather statement, Jun 22, 1:01 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 PM EDT WED JUN 22 2011
INZ004-MIZ078-221745-
CASS MI-ST. JOSEPH IN-
101 PM EDT WED JUN 22 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH COUNTY
IN NORTH CENTRAL INDIANA...AND CASS AND EXTREME NORTHWESTERN ST.
JOSEPH COUNTIES IN SOUTHWEST MICHIGAN...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
DOWAGIAC TO EDWARDSBURG TO SOUTH BEND...MOVING NORTHEAST AT 45 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DOWAGIAC AND GRANGER...
EDWARDSBURG AND CASSOPOLIS...
MARCELLUS...
DAILEY...
LA GRANGE...
EAGLE LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4207 8576 4200 8576 4155 8635 4180 8621
4198 8623 4199 8622 4207 8622
TIME...MOT...LOC 1700Z 225DEG 37KT 4211 8620 4186 8613
4170 8622The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:18 PM EDT | Special Weather Statement | IWX | Steuben | 57 min |
| Jun 21, 8:22 PM EDT | Special Weather Statement | IWX | LaPorte | 23 min |
| Jun 21, 8:25 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 65 min |
| Jun 21, 9:00 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 45 min |
| Jun 21, 9:22 PM EDT | Special Marine Warning | IWX | 53 min | |
| Jun 21, 9:22 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 37 min |
| Jun 22, 4:13 AM EDT | Small Craft Advisory | IWX | 16 hr | |
| Jun 22, 12:13 PM EDT | Special Weather Statement | IWX | Saint Joseph | 62 min |
| Jun 22, 1:01 PM EDT | Special Weather Statement | IWX | Saint Joseph | 44 min |
| Jun 22, 2:43 PM EDT | Special Weather Statement | IWX | LaGrange, Noble | 32 min |
| Jun 22, 4:27 PM EDT | Special Weather Statement | IWX | Adams | 63 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.